Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 243, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 7, 2014, 2:54 PM EDT for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 31 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 2:54 PM EDT (18:54 UTC)
- Expired
- Oct 7, 2014, 3:25 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Henry County, KY, Oldham County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 2:54 PM EDT | TSTM WND DMG | 2 Ne La Grange, KY | MULTIPLE TREES DOWN |
| Oct 7, 2:55 PM EDT | HAIL 0.5 | 2 Nne La Grange, KY | HALF INCH HAIL REPORTED BY COCORAHS OBSERVER |
| Oct 7, 2:56 PM EDT | HAIL 0.7 | La Grange, KY | REPORT OF DIME SIZE HAIL IN THE CRYSTAL LAKE AREA |
| Oct 7, 2:57 PM EDT | HAIL 0.75 | 3 Sw La Grange, KY | MPING REPORT OF PENNY SIZE HAIL |
| Oct 7, 3:07 PM EDT | HAIL 1.75 | Eminence, KY | WINDSHIELD CRACKED ON CAR DUE TO HAIL. |
| Oct 7, 3:13 PM EDT | HAIL 0.88 | Pleasureville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:02 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS53 KLMK 071854
SVRLMK
KYC103-185-211-071925-
/O.NEW.KLMK.SV.W.0243.141007T1854Z-141007T1925Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
EAST CENTRAL OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 325 PM EDT
* AT 251 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA GRANGE...
AND MOVING EAST-SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LA GRANGE...NEW CASTLE...LIRO...BALLARDSVILLE...TARASCON...
JERICHO...SMITHFIELD...EMINENCE...BELLVIEW...PLEASUREVILLE...NORTH
PLEASUREVILLE...CROPPER...BETHLEHEM...OLD CHRISTIANBURG...
ELMBURG...DEFOE...SLABTOWN...BAGDAD AND FALLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3843 8491 3834 8498 3834 8499 3833 8499
3825 8504 3836 8548 3845 8539
TIME...MOT...LOC 1854Z 284DEG 48KT 3840 8540
HAIL...1.25IN
WIND...70MPH
$$
TWF2 follow-up statements
316
WWUS53 KLMK 071913
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT TUE OCT 7 2014
KYC185-071922-
/O.CAN.KLMK.SV.W.0243.000000T0000Z-141007T1925Z/
OLDHAM KY-
313 PM EDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. NO
SEVERE WEATHER REPORTS HAVE BEEN RECEIVED BY THE NATIONAL WEATHER
SERVICE AT THIS TIME.
LAT...LON 3841 8493 3834 8498 3834 8499 3833 8499
3825 8504 3832 8531 3841 8525
TIME...MOT...LOC 1912Z 293DEG 41KT 3833 8516
$$
KYC103-211-071925-
/O.CON.KLMK.SV.W.0243.000000T0000Z-141007T1925Z/
SHELBY KY-HENRY KY-
313 PM EDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HENRY
AND NORTHEASTERN SHELBY COUNTIES UNTIL 325 PM EDT...
AT 310 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
NEW CASTLE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PLEASUREVILLE...NORTH PLEASUREVILLE...BETHLEHEM...CROPPER...
ELMBURG...DEFOE...OLD CHRISTIANBURG AND BAGDAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3841 8493 3834 8498 3834 8499 3833 8499
3825 8504 3832 8531 3841 8525
TIME...MOT...LOC 1912Z 293DEG 41KT 3833 8516
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
TWF160
WWUS53 KLMK 071924
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT TUE OCT 7 2014
KYC103-211-071932-
/O.EXP.KLMK.SV.W.0243.000000T0000Z-141007T1925Z/
SHELBY KY-HENRY KY-
324 PM EDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND
NORTHEASTERN SHELBY COUNTIES WILL EXPIRE AT 325 PM EDT/225 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING IS MOVING EAST TOWARD FRANKLIN
COUNTY. NO SEVERE WEATHER REPORTS HAVE BEEN REPORTED TO THE NATIONAL
WEATHER SERVICE IN THESE AREAS AT THIS TIME.
HOWEVER...OTHER NON-SEVERE STORMS WILL CONTINUE TO PRODUCE PERIODS
OF HEAVY RAIN OVER PARTS OF SOUTHERN HENRY AND NORTHERN SHELBY
COUNTIES BETWEEN 330 AND 400 PM EDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
LAT...LON 3841 8493 3834 8498 3834 8499 3833 8499
3825 8504 3832 8531 3841 8525
TIME...MOT...LOC 1922Z 293DEG 41KT 3828 8503
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 1:23 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 7, 1:23 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 123 PM EDT Tue Oct 7 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1058 AM EDT Tue Oct 7 2014 Have updated the forecast to reflect the latest trends. Showers continue to dissipate over central Kentucky, as warm-air advection convection has been confined further to the south in TN. However, strong thunderstorms have pushed into southern Indiana. These will continue to push through, likely maintaining at least some strength as they head into the region. The main severe threat will be later on this afternoon, and the threat continues to remain conditional at this time. It will all hinge on just how much instability can be realized along a weak front/wind shift pushing through this afternoon, and if surface-based convection will fire along it. In addition, mid-level height rises may tend to hinder updraft strength. Nonetheless, the latest HRRR continues to suggest that scattered storms, potentially supercells, will develop across central KY this afternoon. Large hail will be the main threat, but damaging winds and even an isolated tornado or two will be possible. Low-level shear is a bit more impressive today than it was on Monday, so do think there is a conditional tornado threat today if surface-based storms can develop. Issued at 710 AM EDT Tue Oct 7 2014 Adjusted POPs to delay the next round of convection by a few hours. A complex of showers with embedded thunder was headed east from Illinois with a few stronger cells popping up in our area as of 7am. The latest HRRR indicates we'll continue to see these stronger cells form out ahead of the main line and those will be the ones to watch as far as any immediate threat for strong to severe storms. Also of note, the HRRR has the line strengthen toward mid to late morning as it moves through the region. .SHORT TERM (Now through Wednesday)... Issued at 330 AM EDT Tue Oct 7 2014 ...Strong Storms Possible Today... Early this morning convection has already begun to get going again on arrival of an upper level shortwave from the south. Numerous storms were popping up from Morgantown to Stanford early this morning. The cells likely contain some small hail in addition to heavy rainfall and frequent lightning. Will continue to monitor these storms closely as they grow upscale but overall not expecting them to reach severe limits due to lack of instability currently. This early morning wave of convection will be the first of potentially three waves. This first wave looks to push through the region during the pre-dawn hours. We should see a break in precip around sunrise or shortly after before another wave of convection arrives by mid to late morning courtesy of a potent shortwave diving SE across MO/IL early this morning. Convection with this wave has the potential to be strong to severe as a 50-60 kt h7 jet dives into the area along with the nose of a potent upper level jet. Although wind fields are impressive, available instability remains a big question mark for today. The NAM and GFS seem to be quite generous with instability which may work out like yesterday. However, yesterday we were more aligned with the base axis of the upper trough which seemed to be pretty efficient in clearing clouds after rounds of convection possibly due to unidirectional wind fields throughout the column. Today we'll enter the western side of the trough and upper level winds will become more NW which may result in more clouds overall as clouds from convection upstream get blown into our region. This is already the apparent trend looking at satellite imagery early this morning. If we're cloudy for most of the day, think that storms will be limited in strength probably remaining below severe limits. However, it should be noted, that if we can some how get some clearing and instability that is advertised by the NAM/GFS is realized, we could be in for a similar setup as far as severe weather as we were yesterday with large hail, damaging winds, and an isld tornado possible. The best time period for strong to potentially severe storms with wave #2 is from mid morning through mid afternoon. Finally a third round of convection is progged by some of the short range models during the evening hours over the Bluegrass and perhaps south central KY as short range models indicate redevelopment possible on boundaries left over by convection earlier in the day. Again depending on how much instability is left and where those boundaries lay out, the potential for strong to marginally severe storms exists. Keep an eye on forecast updates throughout the day in case storms do end up being on the stronger side. Outside of any storm today, expect gusty southwest winds with gusts in the 20-30 mph range common. High temperatures should reach the upper 60s and lower 70s. Tonight convection will clear the area as the upper trough and cold front move east of the region. Low temps tonight will fall into the upper 40s and lower 50s with some light fog possible. Wednesday will be dry and sunny with highs in the upper 60s and lower 70s. .LONG TERM (Wednesday Night through Monday)... Issued at 300 PM EDT Tue Oct 7 2014 ...A wet week expected beginning as early as late Thursday and continuing into the weekend... Late Wednesday, the upper air pattern will feature split flow across the Rockies, with ridging across Idaho north of a 500mb trough associated with the southern stream of the jet forecast over Arizona. Both branches of the jet will come together over the plains within a confluent low well south of a retreating deep low over Hudson's Bay. Initially, dry air will reside over the Commonwealth within a light wind regime. However, towards late Thursday, Gulf moisture, along with moisture from the remains of former eastern Pacific hurricane Simon, will push north across the southern Plains and the Lower Mississippi Valley. By late Thursday, a frontal boundary will develop eastwards of weak low pressure forecast to develop near the Texas Panhandle. It will extend eastwards and lie somewhere over or near the Commonwealth. This boundary, parallel to the mid and upper level winds, will move little over several days and will become the focus of several episodes of showers through at least Saturday. Wednesday night will stay mostly clear with light winds and lows ranging from near 50 to the lower 50s. Mid and upper level moisture will begin to stream in from the west by mid to late Thursday, with a change of rain developing by late Thursday or early Friday. Highs Thursday will reach the lower 70s. Various models vary on the exact placement of a nearly stationary front from Late Thursday through Saturday. The latest NAM has this boundary near Interstate 64 around dawn Friday; the GFS has it around 75 miles farther north. Feel that moisture advection and isentropic lift will bring rather widespread rains along and north of this surface boundary. Precipitation will likely begin late Thursday, mostly likely along or north of Interstate 64. Showers will then overspread the entire region Friday, possibly bring substantial rains of an inch or more. Some guidance has this surface boundary sagging south late Friday into early Saturday, which may allow a slowly southwards progression of precipitation towards the Tennessee Valley. Both the ECMWF and to a much lessor extent the GFS develop a 500mb trough over the Lower Mississippi Valley late Sunday. Should this verify, additional rounds of precipitation may continue Sunday and Monday. It won't rain the whole time from late Thursday through Monday. Currently rain is quite likely from late Thursday through Friday, with more episodic showers Saturday through Monday. Despite Monday's storms, we are relatively dry. However some locations this weekend may eventually receive enough rain to create some runoff problems. With widespread cloud cover, temperatures Friday through Monday will be somewhat seasonal, and depend on precipitation timing and the eventual location of this afore-mentioned stationary front. && .AVIATION (18Z TAF Update)... Issued at 121 PM EDT Tue Oct 7 2014 Several rounds of convection continue to plague terminals early this afternoon. One round continues to push east and will affect KLEX very shortly. A second round is pushing in from the northwest, and may build back to the southwest, affecting KSDF and KLEX. KBWG looks to be on the southern edge of the better forcing with a building capping inversion. Will cautiously take precip out of the KBWG TAF with this issuance, and continue to monitor. Outside of any convection, expect VFR conditions with gusty winds around 25 knots, perhaps approaching 30 knots (especially at KBWG) at times. Otherwise, convection will push east of all terminals tonight, as some drier air finally works into the region. Clouds should scatter out as winds relax overnight into Wednesday, with VFR conditions expected. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........KJD/AMS Short Term.....AMS Long Term......JSD Aviation.......KJD
Hazardous weather outlook, Oct 7, 2:31 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 231 PM EDT TUE OCT 7 2014 INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067-081845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD 231 PM EDT TUE OCT 7 2014 /131 PM CDT TUE OCT 7 2014/ ...TORNADO WATCH 523 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO THE EVENING...SOME OF WHICH MAY BE STRONG TO SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH THE WEEKEND AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ083-089-KYZ023-024-026-027-061-062-070>078-081-082-081845- DUBOIS IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY- BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...JASPER...TELL CITY...HAWESVILLE... HARDINSBURG...BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 131 PM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WITH THIS ACTIVITY WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH THE WEEKEND AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/EER
In the hours before
Local storm report, Oct 7, 1:59 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 6 N SALEM 38.69N 86.10W
10/07/2014 E0.88 INCH WASHINGTON IN TRAINED SPOTTER
SPOTTER REPORT OF PENNY TO NICKEL SIZE HAIL
&&
EVENT NUMBER LMK1400883
LGSpecial weather statement, Oct 7, 2:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT TUE OCT 7 2014
INZ092-071845-
CLARK IN-
218 PM EDT TUE OCT 7 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND 40 MPH WINDS...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS MOVING EAST-SOUTHEAST AT 40 MPH OVER EASTERN
WASHINGTON COUNTY INDIANA MOVING INTO NORTHWEST CLARK COUNTY INDIANA.
CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...
PENNY TO NICKEL SIZE HAIL ...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CHESTNUT HILL AND BLUE LICK...
OTISCO AND NEW MARKET...
ROLLING HILLS AND CLARK SIDING...
VESTA AND HIBERNIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3851 8547 3837 8576 3839 8580 3841 8581
3841 8584 3847 8600 3851 8592 3850 8589
3851 8588 3852 8587 3854 8587 3857 8582
TIME...MOT...LOC 1816Z 292DEG 35KT 3854 8583 3850 8601
TWFLocal storm report, Oct 7, 2:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL MEMPHIS 38.48N 85.77W
10/07/2014 E1.00 INCH CLARK IN BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF ONE INCH HAIL IN
MEMPHIS
&&
EVENT NUMBER LMK1400884
LGLocal storm report, Oct 7, 2:46 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 3 ENE CHARLESTOWN 38.47N 85.62W
10/07/2014 E0.50 INCH CLARK IN TRAINED SPOTTER
SPOTTER REPORTED MARBLE SIZE HAIL ON HWY 62 NEAR
FOURTEENMILE CREEK
&&
EVENT NUMBER LMK1400885
LGLocal storm report, Oct 7, 2:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TORNADO 2 S CREELSBORO 36.85N 85.20W
10/06/2014 CLINTON KY NWS STORM SURVEY
EF1 TORNADO DID PRIMARILY TREE DAMAGE IN EXTREME
NORTHERN CLINTON COUNTY
&&
EVENT NUMBER LMK1400886
13Local storm report, Oct 7, 2:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CHARLESTOWN 38.45N 85.67W
10/07/2014 CLARK IN AMATEUR RADIO
HAM RELAYED REPORTS OF AN 18 INCH IN DIAMETER TREE DOWN
IN A YARD AS WELL AS OTHER TREES DOWN IN THE AREA.
MULTIPLE POWER OUTAGES WITH ESTIMATED 60MPH WINDS AND
PEA SIZE HAIL.
&&
EVENT NUMBER LMK1400887
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:01 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 6, 8:03 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 62 min |
| Oct 6, 8:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 21 min |
| Oct 6, 8:21 PM EDT | Special Weather Statement | LMK | Henry, Oldham | 59 min |
| Oct 6, 8:23 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 27 min |
| Oct 6, 8:27 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 23 min |
| Oct 6, 8:38 PM EDT | Special Weather Statement | LMK | Franklin, Shelby | 27 min |
| Oct 6, 8:39 PM EDT | Special Weather Statement | LMK | Adair | 46 min |
| Oct 6, 8:43 PM EDT | Special Weather Statement | LMK | Nelson | 32 min |
| Oct 6, 8:59 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 31 min |
| Oct 6, 9:50 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 30 min |
| Oct 6, 10:28 PM EDT | Special Weather Statement | LMK | Rockcastle | 22 min |
| Oct 7, 1:59 AM EDT | Special Weather Statement | LMK | Casey, Marion, Taylor | 46 min |
| Oct 7, 2:27 AM EDT | Special Weather Statement | LMK | Edmonson, Hart | 18 min |
| Oct 7, 2:34 AM EDT | Special Weather Statement | LMK | Casey, Lincoln, Taylor | 31 min |
| Oct 7, 2:45 AM EDT | Special Weather Statement | LMK | Butler | 20 min |
| Oct 7, 3:08 AM EDT | Special Weather Statement | LMK | Butler, Edmonson, Hart | 42 min |
| Oct 7, 3:21 AM EDT | Special Weather Statement | LMK | Boyle | 19 min |
| Oct 7, 3:49 AM EDT | Special Weather Statement | LMK | Edmonson, Green, Hart | 31 min |
| Oct 7, 4:06 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 29 min |
| Oct 7, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Adair | 28 min |
| Oct 7, 4:27 AM EDT | Special Weather Statement | LMK | Green | 28 min |
| Oct 7, 4:34 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Metcalfe, Russell | 31 min |
| Oct 7, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Casey | 26 min |
| Oct 7, 4:58 AM EDT | Special Weather Statement | LMK | Russell | 22 min |
| Oct 7, 5:03 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 13 min |
| Oct 7, 9:27 AM EDT | Special Weather Statement | LMK | Harrison | 28 min |
| Oct 7, 11:47 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Oct 7, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 7, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Shelby, Woodford | 30 min |
| Oct 7, 3:43 PM EDT | Tornado Warning | LMK | Harrison, Scott | 32 min |
| Oct 7, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 32 min |
| Oct 7, 4:04 PM EDT | Special Weather Statement | LMK | Lincoln | 31 min |
| Oct 7, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 28 min |
| Oct 7, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 32 min |
| Oct 7, 4:18 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 14 min |
| Oct 7, 4:20 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 30 min |
| Oct 7, 4:36 PM EDT | Tornado Warning | LMK | Lincoln | 19 min |
| Oct 7, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Oct 7, 6:11 PM EDT | Tornado Warning | LMK | Henry, Oldham, Shelby | 24 min |
| Oct 7, 6:22 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 16 min |
| Oct 7, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 29 min |
| Oct 7, 6:42 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas, Scott | 43 min |
| Oct 7, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 30 min |
| Oct 7, 6:49 PM EDT | Tornado Warning | LMK | Bourbon | 31 min |
| Oct 7, 6:50 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 30 min |
| Oct 7, 7:03 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 22 min |
| Oct 7, 7:30 PM EDT | Tornado Warning | LMK | Bourbon, Clark, Fayette, Scott | 25 min |
| Oct 7, 7:43 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:55 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.